Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Nashville, TN

June 5, 2007Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2007, 5:58 PM CDT for Davidson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 5:58 PM CDT (22:58 UTC)
Expired
Jun 5, 2007, 6:30 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Davidson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052258
SVROHX
TNC037-052330-
/O.NEW.KOHX.SV.W.0052.070605T2258Z-070605T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIDSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF NASHVILLE...

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF BELLE MEADE...OR ABOUT 11 MILES
  SOUTH OF ASHLAND CITY...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLE MEADE BY 605 PM CDT...
  FOREST HILLS BY 610 PM CDT...
  OAK HILL AND 6 MILES SOUTH OF NASHVILLE BY 615 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3619 8684 3614 8654 3599 8660 3602 8674
      3606 8682 3604 8699 3607 8704 3614 8699
      3623 8697

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:11 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 5, 2:11 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT TUE JUN 5 2007

.DISCUSSION...
SHOWERS/TSTMS SCATTERED ACROSS SOUTHERN KY AT MID-AFTERNOON AS UPPER
LEVEL SHORT WAVE WORKS THIS WAY. EXPECT THIS ACTIVITY TO MOVE
SOUTHEAST INTO MIDDLE TN SHORTLY AND CONTINUE INTO THE EVENING.
ISOLATED SEVERE STORMS POSSIBLE. ACTIVITY SHOULD BEGIN TO DROP OFF
AROUIND SUNSET. UPPER TROUGH PULLS EAST ON WEDNESDAY ALLOWING
UPPER RIDGE TO BUILD BACK INTO THE AREA. RIDGE REMAINS FOR THE
NEXT SEVERAL DAYS. THIS WILL ALLOW TEMPS TO HEAT UP WITH MINOR SHORT
WAVES MOVING THROUGH THE RIDGE BRINGING AT LEAST A SMALL CHANCE FOR
SHOWERS/TSTMS EACH DAY BEGINNING ON FRIDAY AND CONTINUING THROUGH
THE WEEKEND. NO DROUGHT BUSTING RAINS IN SIGHT AT THIS TIME.

19 CONSECUTIVE DAYS WITHOUT MEASURABLE RAIN AT THE NASHVILLE AIRPORT.
THE RECORD IS 36 DAYS SET BACK IN 1923 (SEP 11TH TO OCT 16TH).

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  89  68  92 /  10  10  10  10
CLARKSVILLE    58  89  67  90 /  10  10  10  10
CROSSVILLE     56  84  62  84 /  20  10  10  10
COLUMBIA       61  90  68  91 /  10  10  10  10
LAWRENCEBURG   61  90  67  90 /  10  10  10  10
WAVERLY        59  90  67  91 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 5, 4:41 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CDT TUE JUN 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-060945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
441 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

04

In the hours before

Special weather statement, Jun 5, 4:27 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE JUN 5 2007

TNZ005-006-023-052230-
HOUSTON-MONTGOMERY-STEWART-
427 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING HOUSTON...MONTGOMERY AND
STEWART COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOVER...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN HOUSTON...STEWART AND MONTGOMERY COUNTIES...INCLUDING THE
CITY OF DOVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL AND STRONG GUSTY WINDS IS EXPECTED WITH THIS STORM.

31
Special weather statement, Jun 5, 5:18 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE JUN 5 2007

TNZ022-024>026-052315-
BENTON-CHEATHAM-DICKSON-HUMPHREYS-
518 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING BENTON...CHEATHAM...DICKSON
AND HUMPHREYS COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ASHLAND CITY TO CAMDEN...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN BENTON...CHEATHAM...DICKSON AND HUMPHREYS COUNTIES...
INCLUDING THE CITIES OF CAMDEN...WAVERLY...NEW JOHNSONVILLE...
MCEWEN...ASHLAND CITY...DICKSON...BURNS...KINGSTON SPRINGS AND
PEGRAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF WINDS GUST ARE EXPECTED
WITH THESE STORMS.

31
Local storm report, Jun 5, 5:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             MCEWEN                  36.11N 87.64W
06/05/2007  E0.75 INCH       HUMPHREYS          TN   PUBLIC

&&

JCOHEN
Special weather statement, Jun 5, 5:45 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT TUE JUN 5 2007

TNZ011-031-033-052315-
JACKSON-OVERTON-PICKETT-
545 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING JACKSON...OVERTON AND PICKETT
COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
JAMESTOWN TO 8 MILES SOUTHEAST OF RED BOILING SPRINGS...MOVING
SOUTHEAST AT 30 MPH.

PEOPLE IN NORTHERN JACKSON...NORTHERN OVERTON AND SOUTHWESTERN
PICKETT COUNTIES...INCLUDING THE CITY OF LIVINGSTON...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

31
Special weather statement, Jun 5, 5:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT TUE JUN 5 2007

TNZ008-024>028-057-059-060000-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HUMPHREYS-SUMNER-WILLIAMSON-WILSON-
553 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING CHEATHAM...DAVIDSON...
DICKSON...HICKMAN...HUMPHREYS...SUMNER...WILLIAMSON AND WILSON
COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HENDERSONVILLE
TO 10 MILES SOUTHWEST OF DICKSON TO 10 MILES SOUTH OF WAVERLY...
MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN DAVIDSON...HICKMAN...SOUTHEASTERN DICKSON...SOUTHERN
CHEATHAM...SOUTHERN HUMPHREYS...SOUTHWESTERN SUMNER...WILLIAMSON AND
WILSON COUNTIES...INCLUDING THE CITIES OF GREEN
HILL...NASHVILLE...LAKEWOOD...PEGRAM...KINGSTON SPRINGS...BELLE
MEADE...MOUNT JULIET...FAIRVIEW AND FOREST HILLS...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS GUST UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:33 PM CDTSevere Thunderstorm WarningOHXHumphreys27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.